LUPUS UK
21,681 members17,179 posts

Has anyone been on venlafaxine?

Hi,

I was at my gp for my sleeping issues (not being able to sleep or getting up during the night)

She thinks it might be down to the hydrocortisone as I have currently switched over to it.

I’m also struggling with my mood and anxiety. It’s difficult living with an ‘invisible’ illness, you can be in so much pain but look healthy at the same time.... anyways my dr prescribed me with vanlafaxine. As anyone taken these before? What are your thoughts?

I.x

17 Replies
oldestnewest

Hi i have been and am still taking venlafaxine , the slow release formula and swear by it , I really feel it makes a difference to me. It can make you feel a bit nauseated and give you hot flushes to begin with but that passes. It can take up to 6 weeks to be effective so bear that in mind. It is particularly effective in anxiety too as well as low mood. It is taken in the morning as if taken at night you can have some bizarre dreams. Good luck with it , stick with it through first few weeks and hopefully it will help you too x

Reply

I’m glad it has been working for you.

I took my first tablet last night I was vomiting with bad stomach pains... I also suffer from GERD so I don’t know what caused the vomiting.

I’m hoping it helps with my anxiety.

Thank you for replying x

Reply

I've been on venlafaxine. Initially, it did upset my stomach. I felt very nauseous. That wears off. Once it kicked in, it worked well.

Reply

How long did it take for the side effects to stop?I’m taking one tablet at night and then I will increase to two. I just feel really unwell since taking it

Reply

For me, less than a week. I must add also that the nausea only lasted about an hour, so it seems this is hitting you worse.

Reply

Just took my tablet and I ate dinner straight after, I think having food with it has helped a bit.

Reply

I have taken it at the lowest dose (75 mg) for eight years. I had been taking milnacipran for joint pain, but it was causing me anxiety, so my doctor switched me to venlafaxine. It also helped a great deal with joint pain, softened my anxiety, and lifted my mood.

The side effects gradually lessened, then went away completely over a couple of weeks. I hope you feel better soon.

1 like
Reply

Oh I didn’t realise it helps with joint pains. I hope it helps me too, I think il stick at it. Today is my second day of taking 37.5 I’m just going take 37.5 for a week and then increase to two tablets.

Thank you for replying.

Reply

My son was on that drug for a couple of years to treat clinical depression. He says apart from a few mild side effects in the beginning there was nothing significant and they stopped within a couple of weeks. 2 years later he suddenly had a bad reaction to them, rang me one day in trouble. Our gp weaned him off them bit by bit and he hasnt taken meds since, he refuses to. For the main part he said they did help with his depression. He was diagnosed as when he was very young, now nearly 50 and still struggling :(

Reply

I’m sorry to hear that your son is struggling it’s a shame he had a bad reaction to them. I’m just feeling really nauseas and restless after taking them.

Thank you for replying

Reply

My sister finally got put on this drug after years of anxiety issues which had steadily got worse. For her its been like a miracle drug and made so much difference. Hope it works for you

Reply

I’m so glad it worked for your sister, I hope it works for my anxiety too

1 like
Reply

Hi, I've been on them for several months now. I've had no side effects and they seem to be doing the job for me (depression). Good luck!

Reply

Hi,

That’s good to hear that they are working for you. I’m just feeling nauseas after taking them.

Reply

hi i was on these for over 12 months without any real side effects, they helped me a great deal with my anxiety but then suddenly stopped working for me. No doubt about the help they gave me so hopefully your side effects will stop and you will reap the benefit.

Reply

Hi there, I just feel very nauseas after taking them and start wrenching. This is day three so hoping the side effects ease off. I’ve been told it takes up to 10 days to take effect. Not felt any benefits yet but it is early days. I have trouble sleeping also so I’m hoping these medication do the trick

Reply

Just to update you all. I phoned my gp as the vomiting was getting too much so now I have been put on Mirtazapine.

Reply